Korean J Asthma Allergy Clin Immunol.  2004 Dec;24(4):452-455.

A Case of Drug Hypersensitivity during General Anesthesia by Enflurane

Abstract

Inhalational anesthetics are widely used because of rapid induction, good control of anesthesia and rapid recovery from anesthesia. Halothane is no longer used because of life-theatening hepatotoxicity. The mechanism is known as immune-mediated reaction caused by metabolite-modified hepatic protein antigens. Hepatotoxicity due to other inhalational anesthetics such as enflurane or isoflurane is very rare, but cross-sensitization between halothane and enflurane or isoflurane may occur. No other drug hypersensitivity except hepatotoxicity of inhalational anaesthetics is reported till now. We experienced a case that generalized urticaria developed during general anesthesia by enflurane. Intradermal skin test of enflurane was positive, so we confirmed that the mechanism was IgE-mediated immune reaction. This is the first case of drug hypersensitivity other than hepatotoxicity by enflurane.


MeSH Terms

Anesthesia
Anesthesia, General*
Anesthetics
Drug Hypersensitivity*
Enflurane*
Halothane
Hypersensitivity
Isoflurane
Skin Tests
Urticaria
Anesthetics
Enflurane
Halothane
Isoflurane
Full Text Links
  • KJAACI
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error